Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 26, NWS Elko, NV

October 4, 2006Eureka County, Lander County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Oct 4, 2006, 5:30 AM PDT for Eureka County, Lander County, White Pine County, Nevada. It took effect at Oct 4, 2006, 10:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2006, 5:30 AM PDT (12:30 UTC)
In effect from
Oct 4, 2006, 10:00 AM PDT
Expired
Oct 4, 2006, 7:50 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 0.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 041230
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
530 AM PDT WED OCT 4 2006

...STRONG WINDS TODAY AND THIS EVENING ACROSS CENTRAL AND EAST
CENTRAL NEVADA...

.WINDS WILL PICK UP OUT OF THE SOUTH THIS MORNING AHEAD OF A SLOW-
MOVING LOW PRESSURE SYSTEM APPROACHING THE GREAT BASIN. STRONG
WINDS WILL CONTINUE THROUGH THE DAY INTO EARLY THIS EVENING.


NVZ013-035-037-050030-
/O.NEW.KLKN.WI.Y.0026.061004T1700Z-061005T0400Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
530 AM PDT WED OCT 4 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT THIS
EVENING. 

SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH MID MORNING...AND
CONTINUE THROUGH THE AFTERNOON...WITH GUSTS TO 45 MPH IN THE AFTERNOON.
WINDS WILL BEGIN TO DIMINISH EALRY THIS EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KLKN 042140
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
240 PM PDT WED OCT 4 2006

NVZ013-035-037-050400-
/O.CON.KLKN.WI.Y.0026.000000T0000Z-061005T0400Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
240 PM PDT WED OCT 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
PORTIONS OF CENTRAL NEVADA.

SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE FOR
THE REST OF THE AFTERNOON AND INTO THE EVENING ACROSS CENTRAL
NEVADA. WINDS WILL BEGIN TO DIMINISH LATER THIS EVENING...BUT WILL
REMAIN GUSTY OVERNIGHT. AREAS OF BLOWING DUST CAN BE EXPECTED TO
REDUCE THE VISIBILITY AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND
ON EAST TO WEST CROSS ROADS. USE EXTRA CAUTION WHEN DRIVING.

$$
SLA
000 
WWUS75 KLKN 050250
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
750 PM PDT WED OCT 4 2006

NVZ013-035-037-050400-
/O.CAN.KLKN.WI.Y.0026.000000T0000Z-061005T0400Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
750 PM PDT WED OCT 4 2006

...WIND ADVISORY IS CANCELLED FOR CENTRAL NEVADA...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR CENTRAL NEVADA. WINDS ARE DIMINISHING THIS EVENING
AND ADVISORY CRITERIA IS NO LONGER BEING MET.

$$
LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 4, 4:07 AM PDT, 1 hour 23 minutes earlier.

Area forecast discussion, Oct 4, 4:07 AM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
407 AM PDT WED OCT 4 2006

.SYNOPSIS...LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE INLAND
OVER NEVADA FRIDAY AND SATURDAY...PRODUCING CHANCES OF PRECIPITATION
...ALTERNATING WITH FAIR SKIES...THROUGH SATURDAY. CONDITIONS WILL BE
DRY FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK. SOUTHERLY WINDS WILL
BE STRONG TODAY AND THURSDAY...ESPECIALLY IN THE CENTRAL HIGHLANDS.
TEMPERATURES WILL BE NEAR SEASONAL NORMALS FOR THE NEXT SEVEN DAYS.
&&

.SHORT TERM...TODAY THROUGH THURSDAY. MODELS HAVE SLOWLY
CONSIDERABLY OVER THE PAST 24 HOURS IN BRINGING THE PACIFIC TROF
ACROSS OUR AREA. NOW GOOD AGREEMENT ON THE 500H LOW STILL BEING
ALONG THE CENTRAL CALIFORNIA COAST AT 00Z FRIDAY. TWO FORECAST
CHALLENGES ARE WINDS AND PRECIP.

100KT JET IS OVER THE CENTRAL PORTION OF FA BOTH DAYS...FROM CENTRAL
NYE TO WESTERN ELKO. DRY SLOT WILL BE UNDER THE JET BOTH DAYS WITH
GOOD MIXING BRINGING STRONG WINDS TO THE SURFACE. HIGHEST WINDS TODAY
WILL BE ACROSS NORTH CENTRAL AND NORTHEAST NYE...SOUTHERN LANDER AND
EUREKA...AND WESTERN AND CENTRAL WHITE PINE. LIS OF -1 TO -2 THIS
AFTERNOON NORTH AND EAST WILL PRODUCE ISOLATED TSTMS. CLOUD COVER
OVER EASTERN SECTIONS MAY LIMIT THE MIXING OF WINDS TO THE SURFACE.
ON THE CONTRARY SIDE...HIGH WINDS WILL MAKE IT A BIT HARDER FOR
CONVECTION TO GET GOING. TONIGHT WILL SEE BEST CHANCE FOR PRECIP
NORTHWEST IN HUMBOLDT COUNTY. THURSDAY WILL BE A REPEAT PERFORMANCE
WITH BOTH WINDS AND CONVECTION.

WILL ISSUE WIND ADVISORY TODAY AND EARLY THIS EVENING FOR NORTHERN
NYE...SOUTHERN LANDER AND EUREKA...AND WHITE PINE COUNTIES. AS FAR
AS FIRE WEATHER...RHS WILL BE ABOVE 15 PERCENT THIS AFTERNOON...
EXCEPT POSSIBLY A SMALL PORTION OF ZONE 457. WILL EMPHASIZE WINDY
FOR THURSDAY ALSO FOR THE SAME AREAS. REA

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...STILL LOTS OF CONCERNS
WITH MEDIUM RANGE MODELS SO MADE ONLY MINOR TWEAKS TO EARLY PORTIONS
OF EXTENDED PERIOD...LATEST GFS AND ECMWF RUNS IN REASONABLE
AGREEMENT THRU SUN BUT THEN THEY DIVERGE ON SOLUTION. THEIR
PLACEMENT OF H5 CLOSED LOW/TROUGH ON FRI VARIES FROM CENTRAL CALIF
COAST TO SRN NV. EVERYTHING DEPENDS ON HOW FAR SWRD THE CLOSED
LOW/TROUGH DROPS AND HOW QUICKLY THE MAIN JET CORE UPSTREAM IN THE
GULF OF ALASKA PUSHES EWRD. 00Z GFS SUGGESTS TROUGH WILL DIG SOUTH
OVER SRN CALIF ON FRI AM AND BECOME NEGATIVELY-TILTED ON FRI PM WITH
FIRST MAJOR SHORT WAVE EJECTING FROM ITS BASE AND PUSHING RAPIDLY
NEWRD INTO NV/UT BY SATURDAY AM. THIS MOVEMENT IS PROBABLY TOO FAST
SO WILL FOLLOW LAST SHIFTS LEAD AND KEEP POPS AT 20-30 PERCENT THRU
SAT EVENING DUE TO TIMING DIFFERENCES. AS FIRST S/W EJECTS
NEWRD...AMPLE MOISTURE AND STRONG H3 JET ENERGY MAY PRODUCE MODERATE
RAIN EVENT OVER ERN ZONES WITH GFS SHOWING QPF VALUES ANYWHERE FROM
.2 TO .8 INCHES EAST OF A LINE FROM DUCKWATER TO ELKO...AND POSSIBLY
HEAVY SNOW IN THE MOUNTAINS ABOVE 8500 FEET. KEPT TEMPS BELOW
SEASONAL NORMS WITH MIN TEMPS ABOVE FREEZING.

MORE UNCERTAINTY STARTING ON SUNDAY AND CONTINUING INTO NEXT
WEEK...GFS SHOWS THE SAME H5 TROUGH BECOMING STATIONARY OVER SRN
CALIF AND FORMING A CLOSED LOW AS UPSTREAM KICKER QUICKLY PUSHES
EASTWARD INTO THE CENTRAL PLAINS. WITH SEVERAL S/W IMPULSES MOVING
AROUND BASE OF TROUGH INTO CWFA ON MON AND TUES...DECIDED TO RAISE
POPS TO SLIGHT CHANCE OVER ERN PORTIONS OF REGION. WITH 50-60 KNOT
H3 JET...LOTS OF MID/LOW LEVEL MOISTURE...LIS RANGING FROM 1 TO -1
AND DECENT H3/H7 COUPLET...THE DYNAMICS ARE THERE FOR MORE SHOWERS
AND THUNDERSTORMS. AGAIN KEPT TEMPS NEAR OR SLIGHTLY BELOW SEASONAL
NORMS IN EAST TO NERLY FLOW. HOPEFULLY MODELS WILL PAINT A CLEARER
PICTURE OVER NEXT FEW DAYS.  AWG
&&

.AVIATION....AN UPPER LEVEL DISTURBANCE OFF THE NORTHERN CALIFORNIA
COAST WILL TRIGGER ISOLATED SHOWERS AND THUNDERSTORMS OVER CENTRAL
AND NORTHERN NEVADA TODAY. CONDITIONS WILL GENERALLY BE VFR ALTHOUGH
AREAS OF MVFR ARE POSSIBLE IN THE HEAVIER PRECIPITATION NEAR
MOUNTAINOUS TERRAIN. AWG
&&

.LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TODAY AND THIS
EVENING FROM 10 AM TO 9 PM PDT FOR NORTHERN NYE...SOUTHERN LANDER AND
EUREKA...AND WHITE PINE COUNTIES.
Hazardous weather outlook, Oct 4, 5:27 AM PDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
527 AM PDT WED OCT 4 2006

NVZ013-030>037-050000-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
527 AM PDT WED OCT 4 2006

.DAY ONE...TODAY AND TONIGHT.

A STRONG TROUGH OF LOW PRESSURE WILL BRING SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS AS WELL AS GUSTY WINDS TO CENTRAL AND NORTHERN
NEVADA TODAY. A WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING
THROUGH 9 PM TONIGHT FOR WHITE PINE...SOUTHERN EUREKA...SOUTHERN
LANDER AND NORTHERN NYE COUNTIES. WINDS WILL BE SOUTHERLY AT 25 TO 35
MPH WITH GUSTS TO 45 MPH IN THOSE COUNTIES. SEE PRODUCT WWUS75
LKLN...RNONPWLKN...FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.

THE LOW PRESSURE TROUGH WILL SIT OVER CALIFORNIA AND CONTINUE TO
SPREAD SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS NEVADA
THROUGH SATURDAY. GUSTY WINDS ARE ALSO EXPECTED ON THURSDAY IN
CENTRAL AND NORTHEAST NEVADA AHEAD OF THE TROUGH.

THE SILVER STATE WILL FINALLY GET A RESPITE ON SUNDAY BUT IT WILL
BE SHORT LIVED AS MORE PRECIPITATION IS POSSIBLE ON MONDAY AND
TUESDAY IN SOUTHERN AND EASTERN PORTIONS OF OUR REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

AWG/REA

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.